I may actually be getting somewhere now, but still pushing. Here is the story:
Thirteen years ago, while in the US Navy, I was diagnosed with Hodgkin's Lymphoma, stage IIa. Spleenectomy occured as part of staging. Treated with Radiation Therapy (RT). RT was 4350 Rads to upper mantle (neck and upper chest), 3000 rads to chest and 3000 rads to abdomen (150 rads each treatment). Starting at about one year after completing treatment, I went through what I call episodes. The prelude would be severe, and I mean severe, pain in my quadriceps. The pain would be followed within a couple hours by severe chills (shivering and chattering teeth) accompanied by profuse sweating. I would be nearly incoherent during these periods. Note that the sweating was aggravated by the depth of blankets under which I would be buried during these times in attempts to get me warm. The chills would last a couple days, then I would come out of it and be absolutely fine, if a bit dehydrated. Luckily, I had poeple to watch out for me. Of course I went to the hospital the first few times this happened, but the best i got out of them was CFS (chronic fatigue syndrom). As the years went by, the severity of these episdoes decreased, but the frequency, while erratic, increased from every year or two to months, then weeks, then, more recently, days. Also, about 6 months ago, I started going through periods of severe drowsiness and fatigue where I would sleep for up to 16 hours at a time. Epsiodes consisting of headache, confusion, nausea and dizziness also began occurring. Further, thirst increased and persistent low-level dehydration set in. Again, doctors were no help, these periods would pass and I would be fine, except for the psychological toll that was beginning to wear me down.
About 5 months ago, I (finally) went to an endocrinologist. Nodular thyroid, low vit D, low testosterone. Thyroid hormones borderline normal, low. Started on Vit D and Testosterone. Improvements made, but only temporary, as problems started occurring even more frequently. Chills episodes less severe, but confusion epsiodes more severe. About a month ago, my endo put me on 50mcg synthroid after going to the hospital in an ambulance and finding out there that my thyroids hormones were low out of normal range. About two weeks ago, I have another episode of confusion, fatigue, and headache while at work. I was taken to the hospital and my blood sugar tested at 55, this being two hours after breakfast. Not terribly low for most people, but apparently it did a job on me and should not have been low at all. Glucose gel and 15 minutes later i was fine. However, the doctor said my blood sugar was fine. Go figure. So he ordered an MRi of my head. It was normal.
Most recently, blood tests showed high cholesterol (expected from hypothyroidism) and high potassium. Also, 5-hour glucose tolerance test seemed to go well, as my blood sugar acted normally.
went from 195 lbs to 230 lbs in last 6 months
no alcohol, illegal drugs
no meds for majority of time, except as to treat acute illness
lexapro at 20mg/day starting about 18 months previous, for depression
Hypoglycemic episode above was not first, but others were associated with either excessive alcohol or not eating or both
This leads to the following questions:
1. What is the source of the initial episodes of leg pain and chills/sweating? Does this condition have a name?
2. In reference to above, could the thyroid maintain a specific functionality most of the time and then drop off to nothing for a few hours for a few days, then recover back to the previous functionality, while decreasing in functionality over the long term?
3. If my testosterone was low out of range, could this indicate hypopituitarism?
4. Would RT to the abdomen be expected to impact adrenal glands and/or kidney function?
5. Could all of this be related to hypothyroidism or is there likely another contributing cause?
6. What else should i push the docs to look for?
Know the five types of psoriasis and how to spot flares.
Newer diabetes treatments can suppress appetite and aid weight loss.
Try these tips to get your salivary glands back into action.
Constipation is a common side effect of opioid and narcotic pain medicines.
Is it sensitive skin or something else?